Results 1 to 3 of 3
Clonidine
  1. #1
    MariaEl is offline New Member
    Join Date
    Aug 2004
    Location
    .
    Posts
    2

    Default Clonidine

    I am getting mixed messages. My doctor wanted me to take clonidine to try to stabilize my blood pressue and to help with headaches caused by HRT cessation. My BP flucuates a lot between 120 - 160's over med 60's to low 90's. I am also taking 300 Avapro, 50 (split twice a day) atenolol, 25 hydrochlorizide and 1/2 aspirin. I am 58.
    He wanted me to take 1MG twice a day. The first time I took it I became extremely dizzy for most of the day with a lot of burning pressure in my head and at midnight my BP was 120/72 with a 42 pulse. I felt OK so maybe a fluke. I decided to wait for the weekend. Last night - 11PM - I took a half tablet and my pressure dropped in an hour from166/92/70 to 131/84/78. Fine.
    This morning my BP has been very low and I was due to take the second half at 11 but my BP was 99/67/66. The pharmacy I order drugs from said it was dangerous to go too low. He also said I should take the drug in the AM rather than evening.
    I'm beginning to think this drug is too dangerous to mess with - at least for me. I know I can't just quit. I have only at this point taken one - may take it tonight. Can you give me any insight into this? It seems like it would really help when I spike 190's but I probably shouldn't use it on a random basis.
    My blood pressure is usually pretty good until 3 PM and then will sometimes - not always start rising and gets into the 150-160 range until I take the 25 atenolol. Other times, I have a hard time bringing it down.
    I am just not getting good directions from my doctor and would like another opinion that I can check with him. My symptoms are the pressure/burning waves (spasms) and a lot of dizziness which is predictable a set time after I take specific drugs. It has been siz months since I began treatment. Is that reasonable? It affects my life quality a lot. Thanks for any help. Feel feel to EMail me.


  2. #2
    kellrx is offline Member
    Join Date
    Apr 2004
    Location
    .
    Posts
    75

    Default

    This drug is a little difficult to get use to, the first couple of days most experience what you did, dizzy, burning headache, those types of things, but you body will usually adjust to it an your blood pressure should normalize if you take it regularly. Now it may be too much with the atenolol, but that is mostly for your heart and is very necessary. However if your body doesn't get use to the clonidine and your blood pressure stays extremely low, it is not a choice drug for you. Your doctor should be more attentive to this.

  3. #3
    psisci is offline Junior Member
    Join Date
    Aug 2004
    Location
    USA.
    Posts
    44

    Default

    Also, an alpha agonist should never be given with a beta-blocker...right??

    Dr.S.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22